# SDR 2001FA0000212

- Difficulty date: August 13, 2001
- Submitted: August 27, 2001
- Operation: General aviation
- Aircraft: N8424W
- Make and model: Piper PA 28-180
- Aircraft serial: 282651
- Engine: Lyc O360A3A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17162
- Condition: Broken
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

CRANKSHAFT FRONT MAIN JOURNAL, FRACTURED AT THE REAR RADIUS OF THE CRANKSHAFT FLANGE.  PROPELLER SEPARATED FROM THE AIRCRAFT.  LOSS OF OIL AND OIL PRESSURE, ENGINE SEIZED UP AND QUIT. THIS CRANKSHAFT WAS PURCHASED BY THE  AIRPLANES INSURANCE COMPANY AT THE LAST OVERHAUL, (6-4-99), HISTORY AND TOTAL TIME OF CRANKSHAFT IS UNKNOWN.  CRANKSHAFT MAY HAVE BEEN SUBJECT TO A PRIOR PROPELLER STRIKE DAMAGE ACCIDENT,  AS NOTED BY THE SPIRAL TYPE FRACTURE OF THE FRONT CRANKSHAFT JOURNAL.
